Alert archive / Indiana / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS Indianapolis, IN

January 30, 200827 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Jan 30, 2008, 4:04 AM EST for 27 counties in Indiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 4:04 AM EST (09:04 UTC)
Expired
Jan 30, 2008, 9:57 AM EST
In force
6 hr
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-209 m²/s²
0-3 km storm-relative helicity
-244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 300904
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 AM EST WED JAN 30 2008

...WINTER STORM TO IMPACT AREA THURSDAY NIGHT AND FRIDAY...


INZ021-028>031-035>040-043>047-051>054-301715-
/O.NEW.KIND.WC.Y.0004.080130T0904Z-080130T1500Z/
/O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-VIGO-CLAY-OWEN-MORGAN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE
404 AM EST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM
WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING.

WIND CHILLS OF 10 TO 20 BELOW ZERO WILL OCCUR EARLY THIS MORNING. 

MEANWHILE...SNOW WILL DEVELOP THURSDAY NIGHT. THE SNOW MAY BECOME HEAVY
AT TIMES THROUGH MIDDAY FRIDAY. THE SNOW MAY ALSO MIX WITH SLEET
OR FREEZING RAIN FOR A TIME THURSDAY NIGHT ESPECIALLY SOUTHEAST OF
A TERRE HAUTE TO KOKOMO LINE. SNOWFALL IN EXCESS OF 6 INCHES APPEARS
POSSIBLE WITH THIS STORM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ041-042-048-049-055>057-301715-
/O.NEW.KIND.WC.Y.0004.080130T0904Z-080130T1500Z/
/O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE
404 AM EST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM
WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. 

WIND CHILLS OF 10 TO 20 BELOW ZERO WILL BE POSSIBLE THIS MORNING.

MEANWHILE...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP
ACROSS THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE INTO
FRIDAY BEFORE GRADUALLY BECOMING ALL SNOW LATER FRIDAY. SNOWFALL
AMOUNTS OF 3 TO 5 INCHES ALONG WITH ACCUMULATIONS OF SLEET AND
AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALL APPEAR
POSSIBLE WITH THIS STORM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ060-301715-
/O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
SULLIVAN-
404 AM EST WED JAN 30 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP THURSDAY
NIGHT. THE MIXTURE WILL CONTINUE INTO FRIDAY WHILE GRADUALLY
BECOMING ALL SNOW DURING THE DAY FRIDAY. SNOWFALL AMOUNTS OF
UP TO 6 INCHES ALONG WITH SLEET AND SOME ICE ACCUMULATIONS APPEAR
POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ061>065-067>072-301715-
/O.NEW.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
404 AM EST WED JAN 30 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP ACROSS
THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE THROUGH THE DAY
FRIDAY WHILE GRADUALLY BECOMING ALL SNOW BY FRIDAY AFTERNOON.
AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALONG WITH NEW
SNOW AND SLEET ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE
WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS43 KIND 301457 AAA
WSWIND

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 AM EST WED JAN 30 2008

...WINTER STORM TO IMPACT AREA THURSDAY NIGHT AND FRIDAY...

INZ021-028>031-035>040-043>047-051>054-302300-
/O.CAN.KIND.WC.Y.0004.000000T0000Z-080130T1500Z/
/O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-VIGO-CLAY-OWEN-MORGAN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE
957 AM EST WED JAN 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND CHILL ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
THURSDAY EVENING THROUGH FRIDAY EVENING. 

MEANWHILE...SNOW WILL DEVELOP THURSDAY NIGHT. THE SNOW MAY BECOME
HEAVY AT TIMES THROUGH MIDDAY FRIDAY. THE SNOW MAY ALSO MIX WITH
SLEET OR FREEZING RAIN FOR A TIME THURSDAY NIGHT ESPECIALLY
SOUTHEAST OF A TERRE HAUTE TO KOKOMO LINE. SNOWFALL IN EXCESS OF 6
INCHES APPEARS POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ041-042-048-049-055>057-302300-
/O.CAN.KIND.WC.Y.0004.000000T0000Z-080130T1500Z/
/O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE
957 AM EST WED JAN 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND CHILL ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
THURSDAY EVENING THROUGH FRIDAY EVENING. 

MEANWHILE...A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL
DEVELOP ACROSS THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE
INTO FRIDAY BEFORE GRADUALLY BECOMING ALL SNOW LATER FRIDAY.
SNOWFALL AMOUNTS OF 3 TO 5 INCHES ALONG WITH ACCUMULATIONS OF
SLEET AND AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALL
APPEAR POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ060-302300-
/O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
SULLIVAN-
957 AM EST WED JAN 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP THURSDAY
NIGHT. THE MIXTURE WILL CONTINUE INTO FRIDAY WHILE GRADUALLY
BECOMING ALL SNOW DURING THE DAY FRIDAY. SNOWFALL AMOUNTS OF UP
TO 6 INCHES ALONG WITH SLEET AND SOME ICE ACCUMULATIONS APPEAR
POSSIBLE WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ061>065-067>072-302300-
/O.CON.KIND.WS.A.0001.080201T0000Z-080202T0000Z/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
957 AM EST WED JAN 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP ACROSS
THE AREA THURSDAY NIGHT. THE MIXTURE WILL CONTINUE THROUGH THE
DAY FRIDAY WHILE GRADUALLY BECOMING ALL SNOW BY FRIDAY AFTERNOON.
AROUND ONE QUARTER INCH OF ICE DUE TO FREEZING RAIN ALONG WITH
NEW SNOW AND SLEET ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE
WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

KOCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:11 AM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 30, 12:11 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 AM EST WED JAN 30 2008

.DISCUSSION...

...HEAVY SNOW...SLEET AND FREEZING RAIN ALL POSSIBLE THU NIGHT AND
FRI...

00Z GFS AND NAM BOTH HAVE 850MB TEMP ERRORS ACROSS THE REGION
(INITIALIZED TOO COLD) THAT MAY IMPACT THE FCST TODAY. AT THE
MOMENT THIS IS NOT EXPECTED TO HAVE AN ADVERSE IMPACT ON THE FCST
THU NIGHT/FRI.

TRENDS...00Z MODEL RUNS NOW CLUSTER AROUND TAKING THE 500MB LOW
ACROSS THE OH RIVER THU NIGHT/FRI. NAM IS A BIT FURTHER SE WHILE THE
ECMWF AND GFS CONTINUE TO SHOW A TRACK ACROSS THE OH RIVER/FAR
SOUTHERN IN.

DESPITE DIFFERENCES IN 500MB LOW TRACK...NAM AND GFS BOTH ARE
SIMILAR WITH APPROX TIMING OF THE SFC LOW AND SHOW THE SFC LOW
TRACKING FROM MS AT 00Z FRI TOWARD CINCINNATI BY 12Z FRI. GFS IS
STRONGER BRINGING UP WARMER AIR INTO THE EAST. ETA IS COLDER AND
DRIER. PREFER THE GFS TRACK GIVEN PAST 24 HRS CONSISTENCY AND
SUPPORT FROM ENSEMBLES.

TODAY...ARCTIC AIRMASS WILL SETTLE INTO THE REGION WITH HIGHS
EXPECTED TO ONLY REACH THE UPPER TEENS TO MID 20S. PREFER THE COLDER
MET MOS.

TONIGHT...INCREASE IN MID/HIGH CLDS SHOULD PROVIDE A BREAK ON TEMPS
AFTER MIDNIGHT. STILL PREFER THE COLDER MET MOS.

THU...CLOUDS WILL BE ON THE INCREASE AND SOME RAIN OR SNOW COULD
DEVELOP ACROSS THE SW PARTS OF THE CWA LATE IN THE DAY AS FORCING
FROM ISENTROPIC LIFT AND FRONTOGENESIS BEGINS TO OVERSPREAD THE
REGION.

THU NIGHT...FORCING FOR UPWARD MOTION WILL INCREASE AND COME MAINLY
IN THE FORM OF ISENTROPIC LIFT AND 850-700MB FRONTOGENETICAL
FORCING. GFS FCST SOUNDINGS AND EVEN THE COLDER/DRIER NAM SUGGEST A
MIXTURE OF SLEET AND SOME FREEZING RAIN THREAT ACROSS THE SE HALF OF
THE CWA ESPECIALLY AFTER 06Z FRI. INITIAL GUT FEELING IS THAT THE
MAGNITUDE OF THE DRY AIR IN PLACE WITH THE ARCTIC AIRMASS MAY PLACE
A ROLE IN KEEPING THE PRECIP SNOW OR SLEET FOR A LONGER DURATION FRI
NIGHT BEFORE A CHANGE TO SLEET/FREEZING RAIN OCCURS. CROSS SECTIONS
SHOW DEEP LIFT THAT EXTENDS INTO THE SNOW GROWTH ZONE AND HIGH RH
THROUGH THE -12 TO -16C LEVEL. STRONGEST FRONTOGENETICAL FORCING MAY
MOVE INTO THE FAR NW PARTS OF THE CWA BY 12Z FRI SUPPORTING DEEPER
LIFT AND BETTER SNOW CHCS THERE WHILE A MIXTURE OCCURS ELSEWHERE.

FRI...DYNAMIC LIFT WITH THE UPPER SYSTEM WILL PROVIDE THE SECOND
BOOST OF UPWARD MOTION THAT WILL LEAD TO ADDITIONAL PRECIPITATION.
PRECIP TYPE SHOULD BE SNOW ACROSS MOST OF THE CWA WITH A SLEET/SNOW
MIX ACROSS THE EASTERN THIRD THROUGH MIDDAY.  ALL OF THIS IS
DEPENDENT ON THE TRACK AND INTENSITY AND IS SUBJECT TO CHANGE.
AMOUNT OF MOISTURE...MAGNITUDE OF LIFT AND DURATION ALONG WITH
EXPECTED RESPONSE TO THE FORCING/LIFT (IE INSTABILITY WHICH IS
PRESENT LATER THU NIGHT AND FRI AM) SUGGESTS THE POTENTIAL FOR SNOW
AMOUNTS OF 6 INCHES OR GREATER ACROSS THE NW HALF WHILE A MIXTURE OF
SLEET...FREEZING RAIN AND SNOW WOULD LIMIT AMOUNTS ACROSS THE SE
HALF. FIRST GUESS ON AXIS OF HEAVIEST SNOWS IS ALONG A TERRE HAUTE
TO KOKOMO LINE AND POINTS NW. ACCUMULATING SNOW SHOULD DIMINISH BY
LATER FRI AFTERNOON WITH DRY CONDS BY FRI NIGHT.

SAT AND BEYOND...ONLY CHANGE IS TO LOWER SAT HIGHS BASED UPON CHCS
FOR SNOW COVER. NO OTHER CHANGES TO THE EXTENDED.

&&

.AVIATION...DISCUSSION FOR 300600Z TAF ISSUANCE. BACK EDGE OF WK
DEFORMATION ZONE...WITH ITS ASSOCIATED MVFR CIGS/SCT IFR VSBYS IN
SNOW SHWRS...CURRENTLY PROGRESSING RAPIDLY ACRS THE WRN SECTIONS OF
THE STATE. WL CONT WITH THE MVFR CIGS/OCNL IFR VSBYS AT THE
KLAF/KIND/KBMG TERMINALS TIL ABOUT 300800Z. AFT THAT...NO PROBLEMS
WITH CIGS OR VSBYS XPCTD THRU 301800Z.

STILL SOME SFC WND GUSTS ARND 40KTS FM THE W. WNDS XPCTD TO GRADU
DIMINISH AFT SKIES CLR OVR THE NEXT FEW HRS...WITH WND GUSTS TAILING
OFF INTO THE 20-25KT RANGE TOWARDS 301000Z. AS SFC RDG
APPROACHES...XPCTG A CONTINUED SLACKENING OF THE P-GRAD...WITH ANY
LINGERING GUSTS ENDG BY THE MID-LT MORN HRS ON WED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS THROUGH 7
AM WEDS.  WINTER STORM WATCH ALL AREAS THU NIGHT AND FRI.

&&

AVIATION...JAS
PUBLIC FCST...CO
Hazardous weather outlook, Jan 29, 9:23 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST TUE JAN 29 2008

INZ021-028>031-035>049-051>057-060>065-067>072-310230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
923 PM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

GUSTS TO AROUND 50 MPH WILL BE POSSIBLE OVERNIGHT. IN
ADDITION...SHARPLY COLDER AIR WILL COMBINE WITH THE WINDS TO
PRODUCE WIND CHILLS BELOW ZERO BY SUNRISE WEDNESDAY. A BRIEF
PERIOD OF SNOW WILL ALSO BE POSSIBLE LATER THIS EVENING...MAINLY
THROUGH MIDNIGHT. ANY ACCUMULATION SHOULD REMAIN LESS THAN ONE
INCH. THE WINDS IN COMBINATION WITH ANY SNOW MAY RESULT IN BLOWING
SNOW WHICH COULD REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION
THURSDAY NIGHT AND FRIDAY. THIS STORM HAS THE POTENTIAL TO BRING
ACCUMULATING SNOWS TO CENTRAL INDIANA. A MIXTURE OF SLEET OR
FREEZING RAIN MAY ALSO OCCUR. HOWEVER...THE TRACK OF THIS STORM
REMAINS VERY UNCERTAIN. THEREFORE...TIMING AND AMOUNTS OF ANY
SNOW OR ICE REMAIN IN QUESTION. THE FORECAST MAY CHANGE IN THE
COMING DAYS. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jan 29, 10:29 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     8 NW NORTH VERNON       39.09N 85.74W
01/29/2008                   JENNINGS           IN   NEWSPAPER

            HOUSE TRAILER FLIPPED NEAR SCIPIO.

&&

ETERRELL
Local storm report, Jan 30, 1:23 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
123 AM EST WED JAN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     WEST TERRE HAUTE        39.46N 87.45W
01/29/2008  E70.00 MPH       VIGO               IN   TRAINED SPOTTER

            SPOTTER WITNESSED PIECES OF ROOFING MATERIAL BLOWN OFF
            BUILDINGS

0605 PM     TSTM WND GST     NORTH TERRE HAUTE       39.54N 87.36W
01/29/2008  E60.00 MPH       VIGO               IN   AMATEUR RADIO

0607 PM     TSTM WND GST     TERRE HAUTE             39.47N 87.38W
01/29/2008  M58.00 MPH       VIGO               IN   BROADCAST MEDIA

            MEASURED BY TV STATION WIND EQUIPMENT IN DOWNTOWN TERRE
            HAUTE

0612 PM     TSTM WND DMG     1 S TERRE HAUTE         39.46N 87.38W
01/29/2008                   VIGO               IN   PUBLIC

            TREES AND POWER LINES DOWN

0613 PM     TSTM WND GST     MARSHALL                39.85N 87.19W
01/29/2008  M65.00 MPH       PARKE              IN   CO-OP OBSERVER

0620 PM     TSTM WND DMG     4 NW TERRE HAUTE        39.51N 87.44W
01/29/2008                   VIGO               IN   AMATEUR RADIO

            POWER POLES DOWN IN NEW GOSHEN

0635 PM     HAIL             5 W ODON                38.84N 87.08W
01/29/2008  E0.88 INCH       DAVIESS            IN   EMERGENCY MNGR

0637 PM     TSTM WND GST     3 SE ODON               38.81N 86.95W
01/29/2008  M60.00 MPH       DAVIESS            IN   TRAINED SPOTTER

            ALSO NICKEL SIZE HAIL

0643 PM     TSTM WND GST     GREENCASTLE             39.64N 86.84W
01/29/2008  M81.00 MPH       PUTNAM             IN   EMERGENCY MNGR

            MEASURED WITH WIND EQUIPMENT MOUNTED ON TRUCK.
            ALSO...NUMEROUS TREES DOWN ACROSS CITY.

0644 PM     TSTM WND DMG     3 N WASHINGTON          38.70N 87.17W
01/29/2008                   DAVIESS            IN   LAW ENFORCEMENT

            SEMI TRUCK OVERTURNED ON STATE ROUTE 57

0652 PM     TSTM WND GST     8 SE FLORA              40.46N 86.42W
01/29/2008  M63.00 MPH       CARROLL            IN   TRAINED SPOTTER

0655 PM     TSTM WND GST     6 SW SPENCER            39.23N 86.85W
01/29/2008  M58.00 MPH       OWEN               IN   AMATEUR RADIO

0655 PM     TSTM WND GST     FRANKFORT               40.28N 86.51W
01/29/2008  M62.00 MPH       CLINTON            IN   MESONET

0700 PM     TSTM WND DMG     FRANKFORT               40.28N 86.51W
01/29/2008                   CLINTON            IN   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY

0705 PM     HAIL             DANVILLE                39.76N 86.52W
01/29/2008  E0.75 INCH       HENDRICKS          IN   AMATEUR RADIO

            ALSO ESTIMATED 55 MPH WINDS

0705 PM     TSTM WND GST     BLOOMINGTON             39.17N 86.52W
01/29/2008  M63.00 MPH       MONROE             IN   ASOS

0705 PM     TSTM WND DMG     DANVILLE                39.76N 86.52W
01/29/2008                   HENDRICKS          IN   AMATEUR RADIO

            HOUSE HEAVILY DAMAGED ON SOUTHWEST SIDE OF DANVILLE

0705 PM     TSTM WND DMG     MARTINSVILLE            39.42N 86.42W
01/29/2008                   MORGAN             IN   TRAINED SPOTTER

            LARGE PART OF THE COURTHOUSE ROOF BLOWN OFF

0710 PM     TSTM WND DMG     BEDFORD                 38.86N 86.49W
01/29/2008                   LAWRENCE           IN   TRAINED SPOTTER

            WINDOWS BLOWN OUT OF BUILDING

0712 PM     TSTM WND GST     BROWNSBURG              39.84N 86.39W
01/29/2008  M66.00 MPH       HENDRICKS          IN   TRAINED SPOTTER

0713 PM     TSTM WND GST     BROWNSBURG              39.84N 86.39W
01/29/2008  E60.00 MPH       HENDRICKS          IN   TRAINED SPOTTER

            ALSO PEA SIZE HAIL

0716 PM     HAIL             2 E PLAINFIELD          39.70N 86.35W
01/29/2008  E0.75 INCH       HENDRICKS          IN   TRAINED SPOTTER

0722 PM     TSTM WND GST     2 S KOKOMO              40.45N 86.13W
01/29/2008  M58.00 MPH       HOWARD             IN   TRAINED SPOTTER

0722 PM     TSTM WND GST     6 NE INDIANAPOLIS       39.84N 86.07W
01/29/2008  E60.00 MPH       MARION             IN   TRAINED SPOTTER

0731 PM     HAIL             5 E CARMEL              39.97N 86.02W
01/29/2008  E0.75 INCH       HAMILTON           IN   NWS EMPLOYEE

0735 PM     TSTM WND GST     1 NW MCCORDSVILLE       39.92N 85.94W
01/29/2008  M58.00 MPH       HANCOCK            IN   AWOS

            MEASURED AT MOUNT COMFORT AIRPORT

0745 PM     TSTM WND DMG     6 NE ELWOOD             40.34N 85.76W
01/29/2008                   MADISON            IN   AMATEUR RADIO

            HEAVY DAMAGE TO GARAGE

0746 PM     TSTM WND DMG     SPEEDWAY                39.79N 86.25W
01/29/2008                   MARION             IN   AMATEUR RADIO

            BUILDING SUSTAINED HEAVY DAMAGE. ALSO TREES DOWN.

0748 PM     TSTM WND DMG     6 W SEYMOUR             38.96N 86.00W
01/29/2008                   JACKSON            IN   TRAINED SPOTTER

            TREE FELL ON HOUSE

0748 PM     TSTM WND DMG     6 N NASHVILLE           39.29N 86.24W
01/29/2008                   BROWN              IN   EMERGENCY MNGR

            TRESS AND POWER LINES DOWN BLOCKING STATE ROUTE 135

0752 PM     TSTM WND DMG     4 NE ELWOOD             40.32N 85.79W
01/29/2008                   MADISON            IN   AMATEUR RADIO

            SEMI TRUCK OVERTURNED ON STATE ROUTE 37

0815 PM     TSTM WND DMG     8 NW NORTH VERNON       39.09N 85.74W
01/29/2008                   JENNINGS           IN   NEWSPAPER

            HOUSE TRAILER FLIPPED NEAR SCIPIO.

&&

COMITT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 7:14 PM ESTTornado WarningINDHendricks, Marion46 min
Jan 29, 7:46 PM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Delaware, Hamilton, Hancock, Henry and 7 more44 min
Jan 29, 7:56 PM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings34 min
Jan 29, 7:59 PM ESTTornado WarningINDBartholomew, Decatur, Jennings26 min
Jan 30, 4:04 AM ESTWinter Storm WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more24 hr

Nearby

Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.